MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ANTERIOR CHAMBER PMMA SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ANTERIOR CHAMBER PMMA SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number MTA4U0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Eye Injury (1845); Hemorrhage/Blood Loss/Bleeding (1888); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-health professional reported that during an intraocular lens (iol) implant surgery, subluxed iol was removed.Upon lens insertion delicate iris tissue damaged by lens haptic with subsequent bled.Patient became agitated during attempt to position anterior iol.Decision made not to proceed due to delicacy of iris tissues.Lens haptics cut and iol removed in 3 pieces.Miostat used to reduce pupil.Enlarged would closed using 10-0 nylon sutures.
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.The product investigation could not identify a root cause for the reported complaint.The lens was not returned for evaluation.Information was provided that during a lens exchange to replace a subluxed iol, in a patient with a history of pseudoexfoliation syndrome (pfx) and miosis, the patient's delicate iris tissue was damaged by the lens haptic.Additional information was provided the patient became agitated during the attempt to position the iol and a decision was made not to proceed due to delicacy of iris tissues.The lens was removed.No further information was provided.There are no other complaints in this lot.The manufacturer internal reference number is:(b)(4).

Brand Name
ANTERIOR CHAMBER PMMA SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14136988
Report Number1119421-2022-00779
Device Sequence Number19830075
Product Code HQL
UDI-Device Identifier00380652535830
UDI-Public00380652535830
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P880087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberMTA4U0
Device Catalogue NumberMTA4U0.170
Device Lot Number12697098
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2022
Supplement Date Received by Manufacturer05/25/2022
Initial Report FDA Received Date04/18/2022
Supplement Report FDA Received Date06/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown